Well, it's back to Prozac....

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

cliche SAHM
Regular Member


Date Joined Jan 2006
Total Posts : 31
   Posted 8/16/2006 10:06 AM (GMT -7)   
I had a horrible experience last night, scared me so badly.  I've been on the Wellbutrin SR 150 for less than 2 weeks - every muscle in the back of my body hurts (this started about a week ago, but has spread from a small area in the small of my back to include my shoulders, neck, and legs).  Last night in the middle of the night (woke up about 2am) I started having very paranoid, self destructive thoughts and all I could do was cry and cling to my husband.  He held me and assured me he'd take care of me and wouldn't let me do anything that would hurt me.  (I've never before had suicidal thoughts until last night, when drinking drain cleaner was truly an option in my head.  Very scary)  He is working from home today, and might be for the rest of the week.
 
I called my doc today, and talked to the nurse.  I told her that I felt cheated, because everyone I know who has taken wellbutrin loves it - - and my libido and sensitivity were finally returning to normal... then this episode.  She reminded me that some meds just cannot be tolerated by some individuals, and we agreed that I could not remain on these meds any longer to see if this is a "side effect" that might just wear off.  (The muscle pain I could handle, but not the thoughts of hurting myself or my kids).
 
Since I'm not willing to take another one of these pills, and I've been on them for less than two weeks I'm going to quit cold turkey.  I'll start back on Prozac on Sunday - or a few days later if I still feel like I'm going through some withdrawl, and I'm going to stay on Prozac for a few more months until I level out again.  I guess I'm feeling like I am too scared to try another new med right now, and Prozac does work for me without making me neurotic, it just has some side effects that I don't like.  Maybe once I'm over this scare I'll be willing to try something new.
 
Has anything like this happened to any of you?  It is so upsetting.  I'm waivering between fine and shaky / scared... waves of emotions that I am completely controlled by. 
 
Sorry so long winded, Just needed to vent to people who "get it" how scary this can be sometimes. 

CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 8/16/2006 11:37 AM (GMT -7)   

Hi Cliche,

So sorry to hear about this: I can well imagine that you're wary at the moment. My first experience with anti-depressants was the scariest -- took me 2 years to face taking meds again. That was Seroxat -- made me see everything in what I can only describe as "hypervision" -- everything was overly-vivid and I felt like leaves were attacking me -- sounds silly, but so terrifying at the time.

I don't know what the full name for Lexapro is, but if you know you could check it against other anti-depressants listed at this site I found: http://www.priory.com/sideover.htm As you'll see, some have much longer lists of reported side-effects than others. I've had ridiculous side-effects from a number of anti-depressants (including severe chillblain-type condition in my hands and feet from Lofepramine, which was so rare and unconfirmed a side-effect that it wasn't listed ... but cleared up when I stopped the meds!) I've found Citalopram (Celexa) to be relatively side-effect free for me: I get short-term nausea and a feeling of disconnectedness in the first few days, but nothing more serious it seems. This one has been a godsend for me!!

Hope you start to feel better soon.

Rosie x


********************
People are not like fish: they do not work better battered.
 
********************

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:41 AM (GMT -7)
There are a total of 2,735,213 posts in 301,284 threads.
View Active Threads


Who's Online
This forum has 151388 registered members. Please welcome our newest member, ebinease.
183 Guest(s), 3 Registered Member(s) are currently online.  Details
Georgia Hunter, clo2014, tidalmouse


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer